U.S. doctors online nowAsk doctors free
Glendale, Arizona
A 42-year-old female asked:

On zithro 4 infection.came back,put on cleocin, (clindamycin phosphate)quit 2 days in do 2 diarrhea,put back on zithro.treated at er 4 dehydration.diarrhea back.what can i do?

1 doctor answer3 doctors weighed in
Dr. Jeffrey Juchau
Family Medicine 33 years experience
Diarrhea: you likely have an antibiotic caused diarrhea called C. Difficile. This is treated by specific antibiotics and may need to be treated for a prolonged period. If they have not done stool samples checking for the toxin of this organism they need to do so. You should call the ER and see. Cleocin (clindamycin phosphate) has a reputation for this but any antibiotic can cause it, and we are seeing it without antibiotics.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.